Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 1998, 1:41 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 1:41 PM CDT (18:41 UTC)
- Expired
- Jun 4, 1998, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Lincoln County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS1 KBNA 041838 RRA SVRBNA TNC051-103-041915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE SOUTHEASTERN LINCOLN COUNTY IN MIDDLE TENNESSEE * UNTIL 215 PM CDT * AT 140 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF WINCHESTER OR 5 MILES SOUTHWEST OF MAXWELL MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... KEITH SPRINGS AT 140 PM CDT ROWE GAP AT 140 PM CDT LAKEVIEW AT 145 PM CDT SINKING COVE AT 150 PM CDT SEWANEE AT 200 PM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:15 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 4, 9:15 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT THU JUN 4 1998 OVERALL, CURRENT FCST LOOKS GOOD (ESPECIALLY WITH HIGH POPS NORTH AND EAST). EXPECT SOME AFTERNOON SUNSHINE AFTER RAIN AREA PASSES BY (ESPECIALLY OVER OUR SWRN COUNTIES). 12Z RAOB INDICATES VERY UNSTABLE AMS STILL IN PLACE AND IF AFTERNOON TEMPS REACH 80 TO 85 DEGS (AS THEY SHOULD) WE WILL PROBABLY SEE AT LEAST SOME SCTD CONVECTION DEVELOP. HOWEVER, MIGHT CONSIDER LOWERING POPS MORE INTO 40-50% RANGE FOR THIS AFTERNOON IN AREAS WHERE MORNING CONVECTION HAS ALREADY PASSED THROUGH AND INCREASING POPS WHERE RAIN AND STORMS ARE CURRENTLY MOST PREVALENT. 1 HR FFG VALUES ARE CURRENTLY RUNNING AS LOW AS 1.3 INCHES IN SOME LOCATIONS, AND FLASH FLOOD THREAT WILL BE INCREASING WITH EACH WAVE OF TSTMS THAT PASSES THROUGH. BASED ON CURRENT INSTABILITY ALREADY IN PLACE (CAPES NEAR 3000 J/KG), EXPECT SVR TSTMS TO REMAIN A PSBLTY THROUGH THE DAY (ESPECIALLY WHERE SUNSHINE POPS OUT). MAY HAVE TROUBLE REACHING CURRENT FCST MAX TEMPS OVER NRN AREAS, WHERE CLOUDS SHOULD BE THICKEST TDY AND MIGHT CONSIDER GOING MORE WITH A FCST OF 80 TO 85 DEGS IN BNA AREA TO GIVE FCST A LITTLE MORE "BREATHING ROOM".
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:20 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 4, 6:28 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jun 4, 6:32 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 33 min |
| Jun 4, 6:37 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 33 min |
| Jun 4, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Jun 4, 6:46 AM CDT | Tornado Warning | OHX | Davidson | 34 min |
| Jun 4, 6:51 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 49 min |
| Jun 4, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 51 min |
| Jun 4, 9:53 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| Jun 4, 10:20 AM CDT | Flash Flood Warning | OHX | Rutherford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.